Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 4, 2010, 8:34 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2010, 8:34 PM CDT (01:34 UTC)
- Expired
- Apr 4, 2010, 9:00 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:37 PM CDT | HAIL 0.25 | Beverly, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS53 KLSX 050134
SVRLSX
ILC001-009-149-050200-
/O.NEW.KLSX.SV.W.0009.100405T0134Z-100405T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SUN APR 4 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 900 PM CDT
* AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BEVERLY...OR 13 MILES
NORTHWEST OF PITTSFIELD...AND MOVING EAST AT 50 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
AT 830 PM WIND DAMAGE WAS REPORTED IN PAYSON WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GRIGGSVILLE...BAYLIS...FISHHOOK...NEW SALEM...PERRY...
VERSAILLES...CHAMBERSBURG...DETROIT...VALLEY CITY...MILTON...
FLORENCE AND MONTEZUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3991 9056 3988 9058 3984 9057 3981 9058
3979 9061 3971 9064 3968 9064 3965 9061
3956 9057 3953 9058 3969 9107 3993 9094
TIME...MOT...LOC 0133Z 279DEG 42KT 3977 9093
WIND...HAIL 60MPH 0.75IN
$$
CARNEY1 follow-up statement
300
WWUS53 KLSX 050203
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT SUN APR 4 2010
ILC001-009-149-050211-
/O.EXP.KLSX.SV.W.0009.000000T0000Z-100405T0200Z/
PIKE IL-BROWN IL-ADAMS IL-
903 PM CDT SUN APR 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
SOUTHERN BROWN COUNTIES IN WEST CENTRAL ILLINOIS HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE AREA.
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN PIKE COUNTY IN ILLINOIS.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 3991 9056 3988 9058 3984 9057 3981 9058
3979 9061 3971 9064 3968 9064 3965 9061
3956 9057 3953 9058 3969 9107 3993 9094
TIME...MOT...LOC 0134Z 279DEG 42KT 3977 9091
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 4, 6:55 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT SUN APR 4 2010 .DISCUSSION... /403 PM CDT SUN APR 4 2010/ INTENSE STORMS SHOULD INITIATE OVER THE NEXT FEW HOURS IN THE VICINITY OF THE COLD FRONT FROM NEAR KC AREA INTO NE MO. WIND FIELDS CERTAINLY FAVORABLE FOR SEVERE STORMS WITH STRONG DEEP LAYER SHEAR AS WELL AS 0-1KM SHEAR OF 20-30KTS. ONLY LIMITING FACTOR SO FAR AS BEEN LOW LEVEL MOISTURE...BUT DURING THE AFTERNOON 50 DEGREE DEWPOINTS HAVE BEEN SURGING N THROUGH WESTERN MO AND RUC NOW INDICATES 1000-900MB CAPES HAVE RAMPED UP TO OVER 1000J/KG NEAR KC. WITH STRONG S WINDS PERSISTING INTO THE EVENING HOURS NO DOUBT DEWPOINTS AND INSTABILITIES WILL CONTINUE TO INCREASE. VERY LARGE HAIL AND DAMAGING WINDS STILL APPEAR TO BE THE GREATEST DANGER...BUT CERTAINLY THINK A TORNADO THREAT WILL BE PRESENT WITH SOME OF MORE DISCRETE SUPERCELLS EARLY ON. EXPECT THAT THE STORMS WILL LIKELY MORPH INTO A LINE DURING THE EVENING...AND DROP FAIRLY QUICKLY INTO S SECTIONS OF THE FA AFTER MIDNIGHT. OVERALL THINKING REGARDING EVOLUTION OF ADDITIONAL CONVECTION IN THE MON-TUE TIME FRAME REMAINS MUCH THE SAME. STORMS/PRECIP SHOULD WEAKEN OVER S SECTIONS OF THE AREA MONDAY MORNING...WITH THE THREAT SHIFTING BACK N DURING THE AFTERNOON AS VERY STRONG WAA DEVELOPS IN ADVANCE OF NEXT SHORTWAVE. ANOTHER ROUND OF SEVERE WEATHER CERTAINLY NOT OUT OF THE QUESTION FOR N AREAS AS MUCAPE AND DIRECTIONAL SHEAR IS PROGGED TO BE RATHER EYE-POPPING. THIS THREAT WILL CONTINUE LIFTING N WITH 85H BAROCLINICITY MON NGT...WHICH SHOULD LIMIT STORM THREAT TO THE FAR N COUNTIES. TSRA SLOWLY RETURNS TO THE ENTIRE FORECAST AREA TUE-WED AS THE TROF PUSHES INTO THE CENTRAL U.S. 00Z AND 12Z NWP OUTPUT IS SLOWER WITH THIS TROF SO AS A RESULT HAVE UPPED POPS FOR TUE NGT AND WED. HOWEVER BELIEVE THAT THE GFS IS OVERDONE IN ITS DEPICTION OF AN UPPER LOW FORMING OVER AREA SO HAVE GONE WITH THE ECMWF SOLN FOR NOW WHICH KEEPS TROF OPEN...ALBEIT SLOW MOVING. TROF IS ALSO QUITE DEEP...WHICH SUGGESTS SOME FAIRLY CHILLY AIR WILL DROP INTO THE AREA IN ITS WAKE. THIS WILL BE QUITE A CHANGE FROM THE MILD TEMPS OF TODAY- TUE...AND HAVE DROP TEMPS ON WED AND THU ABOUT A CAT FROM EARLIER FORECASTS. TRUETT && .AVIATION... /638 PM CDT SUN APR 4 2010/ THUNDERSTORMS DEVELOPED OVER WESTERN MISSOURI A COUPLE OF HOURS AGO AND HAVE BEEN GENERALLY MOVING EAST-NORTHEAST. SOME OF THE STORMS HAVE BEEN VERY STRONG PRODUCING VERY LARGE HAIL IN EXCESS OF 2 INCHS. WHILE THE STORMS HAVE BEEN DISCRETE SO FAR...AM STILL CONCERNED THAT THESE SINGLE CELL STORMS WILL EVOLVE INTO A LINE LATER THIS EVENING THAT WILL EVENTUALLY AFFECT A LARGE PORTION OF THE AREA. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE THE PRIMARY CONCERN WITH THESE STORMS. THERE IS A POSSIBILITY THAT THE STORMS WILL REMAIN DISCRETE. IF THAT HAPPENS...THEN PRIMARILY NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WILL BE UNDER THE GUN TONIGHT. CONDITIONS WILL BE VFR WITH GUSTY SOUTH WINDS AHEAD OF THE STORMS...AND IF THIS DOES EVOLVE INTO A LINE THEN THERE WILL BE A PERIOD OF MVFR BEHIND THE LINE. THE WIND WILL TURN TO THE NORTHWEST BEHIND THE LINE. SPECIFICS FOR KSTL... STILL EXPECTING THE STORMS TO BECOME LINEAR AHEAD OF THE COLD FRONT THIS EVENING. HOWEVER...IF THIS DOES NOT HAPPEN LAMBERT WILL LIKELY STAY DRY TONIGHT WITH THE INDIVIDUAL CELLS GOING NORTH OF THE TERMINAL. WIND WILL REMAIN GUSTY OUT OF THE SOUTH UNTIL THE STORMS PASS ALTHOUGH THE GUSTS WILL DECREASE THROUGH THE EVENING HOURS. AGAIN...IF STORMS DO NOT BECOME LINEAR...VFR CONDITIONS WILL LIKELY PREVAIL THROUGH THE NIGHT. STILL THINK WIND WILL SHIFT TO THE NORTHWEST EVEN IF WE DON'T GET A LINE OF STORMS AS THE WEAK COLD FRONT CURRENTLY OVER WESTERN MISSOURI DRIFTS THROUGH THE AREA BEFORE STALLING SOUTH OF THE METRO AREA. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 4, 4:15 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT SUN APR 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN HALF OF MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING...WITH THIS THREAT SHIFTING INTO SOUTHERN MISSOURI AND SOUTHERN ILLINOIS LATER TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AND...IN PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THERE WILL ALSO BE THE POSSIBILITY OF TORNADOES THIS EVENING. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY AS A FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE AREA. THE THREAT OF STORMS WITH THIS FEATURE WILL BE LIMITED TO EXTREME NORTHERN MISSOURI ON MONDAY NIGHT. SEVERAL MORE ROUNDS OF STORMS ARE FORECAST FOR THE TUESDAY THROUGH WEDNESDAY TIME FRAME AS A STRONG UPPER LEVEL SYSTEM PUSHES INTO THE CENTRAL U.S. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY IN MANY PARTS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Apr 4, 8:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 S PERRY 39.40N 91.68W
04/04/2010 M0.75 INCH RALLS MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TORNADO 4 NNE LADDONIA 39.30N 91.61W
04/04/2010 AUDRAIN MO FIRE DEPT/RESCUE
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 19 AND US 54...MOVING EAST.
&&
BYRDLocal storm report, Apr 4, 8:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 4 W VANDALIA 39.31N 91.57W
04/04/2010 E0.70 INCH AUDRAIN MO FIRE DEPT/RESCUE
&&
BYRDLocal storm report, Apr 4, 8:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 4 N VANDALIA 39.37N 91.49W
04/04/2010 E0.75 INCH RALLS MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL VANDALIA 39.31N 91.49W
04/04/2010 E0.50 INCH AUDRAIN MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG PAYSON 39.82N 91.24W
04/04/2010 ADAMS IL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN AND A POWER POLE SNAPPED OFF.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:55 PM CDT | Tornado Warning | LSX | Calhoun | 35 min |
| Apr 4, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 32 min |
| Apr 4, 9:22 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 38 min |
| Apr 4, 9:38 PM CDT | Tornado Warning | LSX | Greene, Jersey | 26 min |
| Apr 4, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 40 min |
| Apr 4, 9:55 PM CDT | Tornado Warning | LSX | Macoupin | 35 min |
| Apr 4, 10:16 PM CDT | Tornado Warning | LSX | Greene, Macoupin | 29 min |
| Apr 4, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Montgomery | 45 min |
| Apr 4, 10:35 PM CDT | Tornado Warning | LSX | Macoupin | 40 min |
| Apr 4, 10:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 34 min |
| Apr 4, 10:48 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 42 min |
| Apr 4, 11:13 PM CDT | Tornado Warning | LSX | Jersey, Macoupin | 32 min |
| Apr 4, 11:29 PM CDT | Tornado Warning | LSX | Montgomery | 46 min |
| Apr 4, 11:51 PM CDT | Tornado Warning | LSX | Fayette, Montgomery | 39 min |
| Apr 4, 11:54 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 36 min |
| Apr 5, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 30 min |
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 40 min |
| Apr 5, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 47 min |
| Apr 5, 4:07 PM CDT | Areal Flood Advisory | LSX | Montgomery | 4 hr |
| Apr 5, 4:16 PM CDT | Tornado Warning | LSX | Fayette, Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.